Jump to content
CrazyBoards.org

Do your bipolar symptoms get worse when you ramp up your meds


Recommended Posts

I am currently on 300 mg of seroquel for bipolar II (mainly depression) and 300 mg Lyrica for anxiety.  I want to come off the Lyrica because I think it might be causing rage and it always seems to happen after my morning dose of 150 mg Lyrica, and 100 mg of Seroquel.  I take 150mg of Lyrica at 9am and then again at 5pm.  My Seroquel is taken at 100 mg at 9am and 200 mg at 9pm.  It is Extended Release.  The Lyrica is in capsule form.

Any thoughts?  I am smallish 44 yo woman.

Link to comment
Share on other sites

1 minute ago, Iceberg said:

Could you use an AD or gabapentin? Also adding a mood stabilizer sometimes helps anxiety in BP.. Is the seroquel helping enough? 

I  don't think the seroquel is helping enough and I think that adding a mood stabilizer and coming off Lyrica would be best.

Link to comment
Share on other sites

25 minutes ago, argh said:

has lyrica always done this, when your meds were 100 zoloft and 300mg lyrica, per your signature, before the seroquel?

No. I was thinking I was getting depressed when I was on zoloft and lyrica.  It's hard to tell though.  My workplace was genuinely shitty, current relationship legitimately sucks,  and maybe I just had a hard time sleeping because I sleep next to a chronic snorer.  I think I got somewhat depressed.  Hard to tell what is situational and what is disordered and I feel I am getting symptoms that are new and while and maybe an indication of my meds not being right.

Edited by wookie
Link to comment
Share on other sites

how soon after you take it?

Can you space it out say, take the lyrica first..see what happens within that window then take the seroquel and observe...just to see if it's really that morning dose of lyrica that is causing it? Or vice versa?

logically, the dose at  5pm should manifest it in the same manner. I wonder if the morning dose of seroquel needs some time to work its magic. As in the morning dose of seroquel takes care of any lyrica rage that would have happened at 5 PM, however as you're taking the morning doses together..it can't quite go into effect to help the AM rage.

 

Link to comment
Share on other sites

1 hour ago, argh said:

how soon after you take it?

Can you space it out say, take the lyrica first..see what happens within that window then take the seroquel and observe...just to see if it's really that morning dose of lyrica that is causing it? Or vice versa?

logically, the dose at  5pm should manifest it in the same manner. I wonder if the morning dose of seroquel needs some time to work its magic. As in the morning dose of seroquel takes care of any lyrica rage that would have happened at 5 PM, however as you're taking the morning doses together..it can't quite go into effect to help the AM rage.

 

I take them together.  

I'll try in the morning to see what happens.

Link to comment
Share on other sites

3 minutes ago, Iceberg said:

is your pdoc being receptive about this issue? 

not really, but I am still not dropping the dose until I see her again. She advised I take seroquel earlier in 100mg does 3x a day.  See her next week.

Link to comment
Share on other sites

2 minutes ago, wookie said:

I just  take seroquel and Lyrica.

Can't quite recall what you had tried in the past, but perhaps the way forward is to switch out the lyrica to a proper mood stabilizer like lamotrigine, carbamazapine or valporate? Or up the seroquel dose as that is regarded as a mood stabilizer too and you can possibly consolidate your meds into a monotherapy?

 

 

Link to comment
Share on other sites

Lamotrigine has very good reviews for mostly depressive bipolar. It's interesting that she wants 100x3- seems to defeat the purpose of extended release but hey I'm not a doctor. One good thing is seroquel is known to be pretty good for anxiety, so you might be able to play with it a little while you get more mood support on board 

Link to comment
Share on other sites

29 minutes ago, Iceberg said:

Lamotrigine has very good reviews for mostly depressive bipolar. It's interesting that she wants 100x3- seems to defeat the purpose of extended release but hey I'm not a doctor. One good thing is seroquel is known to be pretty good for anxiety, so you might be able to play with it a little while you get more mood support on board 

To be honest I don't think anyone knows what the fuck they're doing.  I asked my family doc if I could just come off  the Lyrica which I take 150 mg 2x a day.  After telling her this (until I was blue in the face)  she wrote a bizarre scrip into the pharmacy suggesting I take Lyrica 225mg plus 2x 25mg tablets all at once, at night. Either they think I'm selling it, or fuck it, who knows.  Will bad shit happens if I just stop by missing a 150mg dose?

Link to comment
Share on other sites

1 minute ago, wookie said:

To be honest I don't think anyone knows what the fuck they're doing.  I asked my family doc if I could just come off  the Lyrica which I take 150 mg 2x a day.  After telling her this (until I was blue in the face)  she wrote a bizarre scrip into the pharmacy suggesting I take Lyrica 225mg plus 2x 25mg tablets all at once, at night. Either they think I'm selling it, or fuck it, who knows.  Will bad shit happens if I just stop by missing a 150mg dose?

do you have a pdoc or is this a gp prescribing everything? AEDs are to be tapered, due to the ironic risk of having a seizure even if you never had one before. I suppose it isn't cold turkey, so your risk might be low of something bad happening.

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Evey
      While on either Seroquel (Quetiapine) or Seroquel (Quetiapine) XR, did anyone wake up nightly, multiple times, in a sweat? Did it cause you to go off it?
    • By MisterMelancholy
      I got in a massive fight with some well liked people at school last friday and everyone saw it so everyone hates me now and I was suspended for today. I don't know if I ever wanna go back since everyone hates me now. Everyone keep insisting to but it's a death sentence. Everyone will pester me for the rest of my life and I'll eventually get into another fight. What do I do? Do I go to school? How can I control my massive anger and impulsivity?
      It feels like Mel Gibson has become my spirit animal.
      There's a video on Youtube where he yells at this chick on the phone and it's very relatable. It's exactly how I act when I get mad.
    • By morpheus
      Hello,
      Is it safe to take  regular Quetiapine 800mg all at night? Pdoc prescribed four 200mg tablets at night, but maximum single dose is 400mg.  If I want decent sleep I have to take all dose (800mg)  as a single dose at night. I'm feeling fine, no overdose symptoms, just little concerns about safety.
    • By dragonfly23
      For the last three months I have been lowering my Seroquel dose.    Well longer than that. Due to long term use I developed cataracts and my cholesterol is very high. 
      Over about a year I dropped from 700 to 400mg.  Easy peasy. 
      This last 400 has been awful. I am going slowly.  I get so sick.  Sweats, headaches, can’t eat, can’t sleep.   Like no sleep.    So I get to none.  Made it.  Doing well.  Two weeks out things are not good at all. 
      I cant even explain how my head is acting.    Not good on the mood spectrum (BP 1) I moved back to 50mg.  (Pdoc is on board) I can sorta sleep and other physical symptoms minimized. 
      I am rapid cycling and I am sure I am not hiding it well at work. 
      Looking for some insight into others experiences. 
      Did you get off successfully? 
      How long till negative symptoms were gone?
      Did you have to change to another AP?
      Thanks for any shared experiences in advance . 
×
×
  • Create New...